Alert archive / Montana / High Wind Warnings in 2024

High Wind Warning 13, NWS Great Falls, MT

July 25, 202410 counties in Montana

NWS Great Falls, MT issued this high wind warning at Jul 25, 2024, 12:02 AM MDT for 10 counties in Montana. It was in force for 3 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 25, 2024, 12:02 AM MDT (06:02 UTC)
Expired
Jul 25, 2024, 3:17 AM MDT
In force
3 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 82 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 12:15 AM MDTNON-TSTM WND GST 592 Nnw Shelby, MTShelby Airport ASOS.
Jul 25, 12:30 AM MDTNON-TSTM WND GST 507 Se Lothair, MTMesonet station GW3478 TCTIBER.
Jul 25, 12:30 AM MDTNON-TSTM WND GST 56Kevin, MTMesonet station DW0975 Kevin.
Jul 25, 12:45 AM MDTNON-TSTM WND GST 5415 S Whitlash, MTMesonet station GW4063 EAGLE CREEK COLONY.
Jul 25, 12:45 AM MDTNON-TSTM WND GST 586 Nnw Sunburst, MTMesonet station MTSWT Sweetgrass (MT DOT).
Jul 25, 12:45 AM MDTNON-TSTM WND GST 676 S Whitlash, MTMesonet station GW3546 WHITLASH SEVEN SOUTH.
Jul 25, 1:00 AM MDTNON-TSTM WND GST 556 Nnw Sunburst, MTMesonet station MTSWT Sweetgrass (MT DOT).
Jul 25, 1:23 AM MDTNON-TSTM WND GST 464 W Havre, MTASOS station KHVR Havre Airport.
Jul 25, 2:18 AM MDTNON-TSTM WND GST 4713 S Fort Belknap, MTMesonet station FBLM8 Fort Belknap RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 6.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2024-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2024-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
4297 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS75 KTFX 250602
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1202 AM MDT Thu Jul 25 2024

MTZ304-305-310-311-313-314-252115-
/O.NEW.KTFX.HW.W.0013.240725T0602Z-240725T1200Z/
/O.CON.KTFX.HT.Y.0002.000000T0000Z-240726T0300Z/
Eastern Toole and Liberty-Hill County-Western and Central
Chouteau County-Bears Paw Mountains and Southern Blaine-Judith
Basin County and Judith Gap-Fergus County below 4500ft-
Including the following locations: Chester, Stanford, Shelby,
Benchland, Whitlash, Geyser, Fort Benton, Raynesford, Lothair,
Windham, Hilger, Lewistown, Havre, Carter, Galata, Rocky Boy,
Moccasin, Hobson, Floweree, Devon, and Joplin
1202 AM MDT Thu Jul 25 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY...

* WHAT...For the High Wind Warning, southwest wind gusts up 50 to 70 
  mph. Temperatures tonight will only fall to between 65 and 75 
  degrees, providing little overnight relief. Highs on Thursday will 
  mostly warm back into the 90s.

* WHERE...Eastern Toole and Liberty Counties, Hill County, Western 
  and Central Chouteau County, Bears Paw Mountains and Southern 
  Blaine, Judith Basin County and Judith Gap, and Fergus County 
  below 4500ft.

* WHEN...For the High Wind Warning, until 6 AM MDT Thursday. For the 
  Heat Advisory, until 9 PM MDT Thursday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. Hot temperatures may cause heat illnesses.

* ADDITIONAL DETAILS...Collapsing showers and thunderstorms are 
  producing strong outflow winds of between 50 to 70 mph

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MTZ303-309-251200-
/O.NEW.KTFX.HW.W.0013.240725T0602Z-240725T1200Z/
Eastern Glacier, Western Toole, and Central Pondera-Eastern
Pondera and Eastern Teton-
Including the following locations: Ledger, Ethridge, Santa Rita,
Conrad, Cut Bank, and Brady
1202 AM MDT Thu Jul 25 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY...

* WHAT...Southwest wind gusts up 50 to 70 mph. 

* WHERE...The Interstate 15 Corridor north of Power.

* WHEN...Until 6 AM MDT Thursday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Collapsing showers and thunderstorms are 
  producing strong outflow winds of between 50 to 70 mph

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ306-312-316-319-252115-
/O.CON.KTFX.HT.Y.0002.000000T0000Z-240726T0300Z/
Northern Blaine County-Cascade County below 5000ft-Gates of the
Mountains-Helena Valley-
Including the following locations: Wolf Creek, Hogeland, Zurich,
Helena, Fort Belknap, Canyon Creek, Great Falls, Harlem, Craig,
and Chinook
1202 AM MDT Thu Jul 25 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY...

* WHAT...Temperatures tonight will only fall to between 65 and 75 
  degrees, providing little overnight relief. Highs on Thursday will 
  mostly warm back into the 90s.

* WHERE...Gates of the Mountains, Helena Valley, Cascade County 
  below 5000ft, and Northern Blaine County.

* WHEN...Until 9 PM MDT Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Moldan
1 follow-up statement
719 
WWUS75 KTFX 250917
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
317 AM MDT Thu Jul 25 2024

MTZ304-305-310-311-313-314-260300-
/O.CAN.KTFX.HW.W.0013.000000T0000Z-240725T1200Z/
/O.CON.KTFX.HT.Y.0002.000000T0000Z-240726T0300Z/
Eastern Toole and Liberty-Hill County-Western and Central
Chouteau County-Bears Paw Mountains and Southern Blaine-Judith
Basin County and Judith Gap-Fergus County below 4500ft-
Including the following locations: Chester, Stanford, Shelby,
Benchland, Whitlash, Geyser, Fort Benton, Raynesford, Lothair,
Windham, Hilger, Lewistown, Havre, Carter, Galata, Rocky Boy,
Moccasin, Hobson, Floweree, Devon, and Joplin
317 AM MDT Thu Jul 25 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...High temperatures of 90 to near 100 degrees.

* WHERE...Eastern Toole and Liberty Counties, Hill County, Western 
  and Central Chouteau County, Bears Paw Mountains and Southern 
  Blaine, Judith Basin County and Judith Gap, and Fergus County 
  below 4500ft.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses, particularly 
  for those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

MTZ303-309-251030-
/O.CAN.KTFX.HW.W.0013.000000T0000Z-240725T1200Z/
Eastern Glacier, Western Toole, and Central Pondera-Eastern
Pondera and Eastern Teton-
Including the following locations: Ledger, Ethridge, Santa Rita,
Conrad, Cut Bank, and Brady
317 AM MDT Thu Jul 25 2024

...HIGH WIND WARNING IS CANCELLED...

The High Wind Warning has been cancelled as the threat for 
widespread High Winds resulting from collapsing rain showers and 
thunderstorms has diminished.

$$

MTZ306-312-316-319-260300-
/O.CON.KTFX.HT.Y.0002.000000T0000Z-240726T0300Z/
Northern Blaine County-Cascade County below 5000ft-Gates of the
Mountains-Helena Valley-
Including the following locations: Wolf Creek, Hogeland, Zurich,
Helena, Fort Belknap, Canyon Creek, Great Falls, Harlem, Craig,
and Chinook
317 AM MDT Thu Jul 25 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...High temperatures of 90 to near 100 degrees.

* WHERE...Gates of the Mountains, Helena Valley, Cascade County 
  below 5000ft, and Northern Blaine County.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses, particularly 
  for those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

Moldan

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 24, 11:44 PM MDT, 18 minutes earlier.

Area forecast discussion, Jul 24, 11:44 PM MDT, 18 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1144 PM MDT Wed Jul 24 2024

.Aviation Section Updated...

.SYNOPSIS...

Hot and mostly dry conditions are expected today ahead of a cold
front that will push through the area on Thursday. Isolated to
scattered dry thunderstorms are possible through this evening
across the region which may bring gusty winds and little to no
precipitation. Elevated fire weather conditions will be a concern
through Friday as the cold front continues its way across the
state. Cooler temperatures will return by the weekend.

&&

.UPDATE...

Record highs were broken across portions of North Central and
Central Montana as many locations exceeded 100 degrees F, while
90s were common into Southwest Montana. Because of this heat,
wind gusts of 40 to 50 mph were common with the scattered
thunderstorms that moved northeast across the area late this
afternoon into this evening. The disturbance responsible for these
storms is exiting the area. However, another disturbance is moving
into West Central and Southwest Montana as of 830 pm. Its
associated thunderstorms are forecast to move northeast over much
of Southwest, Central, and North Central Montana overnight.
Lingering mild temperatures will make the main threats from these
storms erratic wind gusts of 40 to 50 mph once again, with little
significant precipitation below the mountain peaks. -Coulston

&&

.AVIATION...
25/06Z TAF Period

VFR conditions will prevail during this TAF period. Gusty winds will
be possible through much of the TAF period with the highest wind
speeds expected Thursday afternoon. There will be isolated showers
and thunderstorms across all terminals Thursday afternoon, excluding
the KCTB and KGTF terminal. For TAFs that do not have a thunderstorm
/ shower mention that is due to low confidence in the
timing and/or location of the thunderstorms/showers at this time.
There is a 20% chance for thunderstorms at the KCTB terminal
Thursday morning. The greatest threat from any thunderstorm will be
gusty, erratic winds and lightning. There will be gusty winds at the
KWYS and KGTF terminals at the end of this TAF period due to a cold
front moving through the area. There will be isolated instances of
low- level wind shear around the KCTB and KLWT terminals Thursday
afternoon. There will be density altitude concerns through most of
the day Thursday. -IG/thor

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.FIRE WEATHER...

A Fire Weather Watch and a Red Flag Warning have been issued due
to hot temperatures, low minimum relative humidity, gusty winds,
and/or scattered dry lightning. Please, see the below
WATCHES/WARNINGS/ADVISORIES section for temporal and spatial
details.

Elevated to critical fire weather conditions continue through
tonight and Thursday as the upper level ridge over us breaks down
over the next 36 hours. A few gusty showers and thunderstorms
this afternoon and evening will continue to move through portions
of the area, mainly along and south of a Havre to Great Falls to
Lincoln line. Watch for winds to shift and increase ahead of
these showers and storms, in addition to being very inefficient
precipitation producers. Watch for new fire starts from lightning,
and existing fires may exhibit erratic behavior due to the gusty
and shifting winds.

Thursday will feature more of the same, with continued hot and
dry air, though an approaching cold front will result in
increased winds in addition to more widely scattered showers and
thunderstorms. Like today, showers and thunderstorms will
generally be on the dry side with some gusty winds, resulting in
additional chances for new fire starts and erratic behavior on
existing fires. Outside of the showers and storms, the gusty
winds to 30-40 mph will cause heightened fire danger, as new and
existing fires may grow and spread rapidly due to the combination
of hot temperatures, dry air, and gusty winds. Ludwig

The next period of concern will be Friday afternoon. Minimum RH
values are in the teens and wind gusts, particularly closer to
the Rocky Mountain front, will be as high as 25 mph. Part of the
uncertainty remaining is how the front will play out on Thursday.
If the front is delayed the some of the critical fire weather
potential will get pushed into Friday. At the very least, near-
critical conditions are expected through Friday evening and any
fire that is already active or gets started will likely be more
difficult to control given how dry fuels are at this time of the
year. -thor

&&

.PREV DISCUSSION...
/ISSUED 600 PM MDT Wed Jul 24 2024/

Key Points:

-Warm to hot weather continues today and Thursday

-Fire weather will be a major concern on Thursday as warm
temperatures, gusty winds, and thunderstorms will combine to
create areas of elevated to critical fire weather conditions

-Some relief from the heat is expected this weekend

Short term (through Thursday)... Upper level ridging remains in
place across the area, keeping us hot with low humidity through
the rest of the day today, though a few thunderstorms have
developed across portions of the area as some moisture makes its
way into the area thanks to southwesterly flow aloft. With
temperatures in the upper 90s to mid 100s across most lower
elevation areas and RH values in the teens, expect some of these
storms to be dry and quite gusty with the capability to start new
fires and cause flare ups and erratic behavior of existing fires.
Clouds will begin to increase overnight as an upper level trough
begins to approach from the west, keeping us relatively warm
overnight with very poor RH recovery overnight tonight.

Thursday will bring one final day of warm temperatures and dry
air ahead of a notable cold front that will push through the area
during the day. Highs on Thursday will be in the upper 90s and
low 100s for many lower elevation areas, though the increasing
winds aloft and increasing pressure gradient will help spur some
gusty winds ahead of and behind this cold front. In addition to
the widespread gusty winds, we will also have a few showers and
thunderstorms along the cold front itself, and given the hot, dry
air underneath the showers and storms, we will have to watch for
gusty outflow winds that could approach severe limits (58 mph) at
times, along with very small rain cores. These winds and
lightning strikes outside of the rain cores may help to start new
fires, and may also cause erratic fire behavior on existing fires
that are affected by the gusty winds.

Extended (Friday through next Wednesday)... Broad upper level
troughing will keep us cooler, or at least closer to average
through the weekend and the first half of next week, along with a
few chances for afternoon showers and thunderstorms. This cool
weather looks to hang around for the first half of the week,
though long range guidance continues to suggest that upper level
ridging will look to build back in for the end of next week,
which will result in a return to hot and mostly dry conditions,
save for some monsoonal type thunderstorms. Ludwig

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  68  94  52  84 /  40  20  10   0
CTB  65  83  48  79 /  50  20   0   0
HLN  67  97  56  87 /  40  40  10   0
BZN  62  97  53  88 /  30  50  20  20
WYS  59  82  54  79 /  20  50  30  50
DLN  60  90  51  86 /  40  50  10  20
HVR  71  98  54  85 /  20  30  10   0
LWT  65  95  51  81 /  20  60  40  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM MDT Thursday for Bears Paw Mountains
and Southern Blaine-Cascade County below 5000ft-Eastern Toole
and Liberty-Fergus County below 4500ft-Gates of the Mountains-
Helena Valley-Hill County-Judith Basin County and Judith Gap-
Northern Blaine County-Western and Central Chouteau County.

Red Flag Warning until 9 PM MDT Thursday for Eastern
Glacier/Toole/Central/Eastern Pondera/Liberty.

Red Flag Warning from noon to 9 PM MDT Thursday for Central and
Eastern Lewis and Clark National Forest Areas-Chouteau and
Fergus Counties-Helena and Townsend Ranger Districts of the
Helena National Forest-Hill and Blaine Counties-Lewis and Clark
National Forest Rocky Mountain District-Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest.

Red Flag Warning until 9 PM MDT this evening for Helena and
Townsend Ranger Districts of the Helena National Forest-Lincoln
Ranger District of the Helena National Forest.

&&

http://www.weather.gov/greatfalls

In the hours before

Special weather statement, Jul 24, 6:11 PM MDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Great Falls MT
611 PM MDT Wed Jul 24 2024

MTZ305-306-311-250100-
Hill County MT-Northern Blaine County MT-
Bears Paw Mountains and Southern Blaine MT-
611 PM MDT Wed Jul 24 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BLAINE AND
NORTHEASTERN HILL COUNTIES THROUGH 700 PM MDT...

At 611 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 25 miles north of Beaver Creek to near Fort
Belknap to near Zortman. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harlem, Fort Belknap, Turner, Lodge Pole, Hogeland, and Zurich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4875 10826 4874 10832 4844 10835 4844 10842
      4798 10843 4797 10844 4799 10860 4795 10864
      4847 10874 4890 11011 4900 10993 4900 10824
TIME...MOT...LOC 0011Z 237DEG 24KT 4890 10997 4849 10870 4785 10858

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SC
Special weather statement, Jul 24, 6:24 PM MDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Great Falls MT
624 PM MDT Wed Jul 24 2024

MTZ307-308-312-315>317-319>321-323-250115-
Helena Valley MT-Little Belt and Highwood Mountains MT-
Southern Rocky Mountain Front MT-Cascade County below 5000ft MT-
Big Belt, Bridger and Castle Mountains MT-Meagher County Valleys MT-
Southern High Plains MT-Upper Blackfoot and MacDonald Pass MT-
Canyon Ferry Area MT-Gates of the Mountains MT-
624 PM MDT Wed Jul 24 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LEWIS AND CLARK...
NORTH CENTRAL BROADWATER...NORTHWESTERN MEAGHER...WEST CENTRAL JUDITH
BASIN AND SOUTHERN CASCADE COUNTIES THROUGH 715 PM MDT...

At 624 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles west of Wolf Creek to 8 miles
northwest of Helena to 29 miles northwest of White Sulphur Springs.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cascade, Wolf Creek, Tower Rock State Park, Black Sandy State Park,
York, and Craig.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4736 11181 4711 11139 4701 11053 4662 11171
      4669 11214 4713 11245
TIME...MOT...LOC 0024Z 250DEG 24KT 4708 11236 4671 11210 4683 11138

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SC
Local storm report, Jul 24, 11:09 PM MDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
1109 PM MDT Wed Jul 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     Tstm Wnd Gst     7 E Marysville          46.73N 112.16W
07/24/2024  M49 MPH          Lewis and Clark    MT   Trained Spotter

&&

JTG
Special weather statement, Jul 24, 11:29 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1129 PM MDT Wed Jul 24 2024

MTZ301>304-307>310-312-313-316-317-319>321-323-250615-
Eastern Pondera and Eastern Teton MT-
Judith Basin County and Judith Gap MT-
Little Belt and Highwood Mountains MT-
Western and Central Chouteau County MT-East Glacier Park Region MT-
Cascade County below 5000ft MT-
Big Belt, Bridger and Castle Mountains MT-Meagher County Valleys MT-
Southern High Plains MT-Helena Valley MT-
Southern Rocky Mountain Front MT-Eastern Toole and Liberty MT-
Eastern Glacier, Western Toole, and Central Pondera MT-
Canyon Ferry Area MT-Gates of the Mountains MT-
Northern High Plains MT-
1129 PM MDT Wed Jul 24 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LEWIS AND CLARK...
PONDERA...NORTH CENTRAL BROADWATER...NORTHERN MEAGHER...WESTERN
JUDITH BASIN...SOUTHWESTERN LIBERTY...GLACIER...TOOLE...TETON...
WESTERN CHOUTEAU AND CASCADE COUNTIES THROUGH 1215 AM MDT...

At 1123 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 14 miles north of North Browning to
near Dutton to 16 miles northwest of White Sulphur Springs. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Great Falls, Shelby, Cut Bank, Conrad, Choteau, Fort Benton, Cascade,
Browning, Fairfield, Belt, Valier, Sunburst, Dutton, Kevin, Brady,
Highwood, North Browning, Black Eagle, South Browning, and Geyser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4900 11188 4807 11068 4679 11007 4662 11171
      4884 11351 4901 11298
TIME...MOT...LOC 0523Z 257DEG 27KT 4877 11290 4789 11168 4674 11110

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Glinskas
Local storm report, Jul 24, 11:59 PM MDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
1159 PM MDT Wed Jul 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Non-Tstm Wnd Gst 1 S Toston              46.18N 111.44W
07/24/2024  M63 MPH          Broadwater         MT   Mesonet

            Mesonet station MTTOS Toston Bridge Us-287
            Mp 87.0.

1100 PM     Non-Tstm Wnd Gst 14 SW Simms             47.33N 112.10W
07/24/2024  M61 MPH          Lewis and Clark    MT   AWOS

            AWOS station K1GM Golf.

1100 PM     Non-Tstm Wnd Gst 17 SW Simms             47.29N 112.15W
07/24/2024  M61 MPH          Lewis and Clark    MT   Mesonet

            Mesonet station MTBOW Bowmans (MT DOT).

1055 PM     Non-Tstm Wnd Gst 14 SW Simms             47.33N 112.10W
07/24/2024  M55 MPH          Lewis and Clark    MT   AWOS

            AWOS station K1GM Golf.

1100 PM     Non-Tstm Wnd Gst 12 NNE Augusta          47.65N 112.29W
07/24/2024  M53 MPH          Teton              MT   Mesonet

            Mesonet station HODMT Hodgkiss.

&&
Local storm report, Jul 25, 12:00 AM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
1200 AM MDT Thu Jul 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     Non-Tstm Wnd Gst 3 SW Cut Bank           48.60N 112.37W
07/24/2024  M76 MPH          Glacier            MT   ASOS

            ASOS station KCTB Cut Bank Airport.

1130 PM     Non-Tstm Wnd Gst 2 NW Pendroy            48.07N 112.33W
07/24/2024  M67 MPH          Teton              MT   Mesonet

            Mesonet station MTPND Pendroy (MT DOT).

1112 PM     Non-Tstm Wnd Gst 6 NNE Fairfield         47.70N 111.95W
07/24/2024  M60 MPH          Teton              MT   AWOS

            AWOS station K1HM 6 NNE Fairfield.

1130 PM     Non-Tstm Wnd Gst 5 ESE Pendroy           48.04N 112.20W
07/24/2024  M59 MPH          Teton              MT   Mesonet

            Mesonet station RICMT Rice Ridge.

1145 PM     Non-Tstm Wnd Gst 2 SE Browning           48.54N 112.98W
07/24/2024  M54 MPH          Glacier            MT   Mesonet

            Mesonet station MTBWG Browning (MT DOT).

1121 PM     Non-Tstm Wnd Gst 8 SE East Glacier Park  48.36N 113.11W
07/24/2024  M53 MPH          Glacier            MT   Mesonet

            Mesonet station DCRM8 Deep Creek RAWS.

1130 PM     Non-Tstm Wnd Gst 5 NE Craig              47.13N 111.90W
07/24/2024  M52 MPH          Lewis and Clark    MT   Mesonet

            Mesonet station DBOM8 Dearborn RAWS.

1123 PM     Non-Tstm Wnd Gst 7 ENE Power             47.75N 111.55W
07/24/2024  M51 MPH          Teton              MT   AWOS

            AWOS station K1JM 6 ENE Power.

1129 PM     Non-Tstm Wnd Gst 11 WNW Augusta          47.55N 112.61W
07/24/2024  M51 MPH          Lewis and Clark    MT   Mesonet

            Mesonet station TR276 L-C Portable No. 1.

1142 PM     Non-Tstm Wnd Gst 5 WSW Great Falls       47.47N 111.38W
07/24/2024  M51 MPH          Cascade            MT   ASOS

            ASOS station KGTF Great Falls Airport.

&&

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:11 PM MDTSpecial Weather StatementTFXBlaine49 min
Jul 24, 6:24 PM MDTSpecial Weather StatementTFXLewis and Clark51 min
Jul 24, 11:29 PM MDTSpecial Weather StatementTFXCascade, Glacier, Judith Basin, Pondera, Teton, Toole46 min
Jul 25, 9:50 AM MDTSpecial Weather StatementTFXGlacier40 min
Jul 25, 1:46 PM MDTRed Flag WarningTFXBlaine, Glacier, Hill, Liberty, Phillips, Pondera and 1 more31 hr
Jul 25, 2:30 PM MDTSpecial Weather StatementTFXMeagher45 min
Jul 25, 2:39 PM MDTSpecial Weather StatementTFXMeagher36 min
Jul 25, 2:42 PM MDTSpecial Weather StatementTFXMadison33 min
Jul 25, 2:48 PM MDTSpecial Weather StatementTFXChouteau42 min
Jul 25, 3:18 PM MDTSpecial Weather StatementTFXMadison42 min
Jul 25, 3:23 PM MDTSpecial Weather StatementTFXChouteau52 min
Jul 25, 4:13 PM MDTSpecial Weather StatementTFX47 min
Jul 25, 4:25 PM MDTSpecial Weather StatementTFXFergus35 min
Jul 25, 4:47 PM MDTSpecial Weather StatementTFXGallatin43 min
Jul 25, 4:52 PM MDTSevere Thunderstorm WarningTFXGallatin53 min
Jul 25, 4:57 PM MDTSpecial Weather StatementTFXFergus33 min
Jul 25, 5:07 PM MDTSevere Thunderstorm Warning Considerable damage threatTFXFergus53 min
Jul 25, 5:09 PM MDTSpecial Weather StatementTFXBlaine36 min

Nearby

High Wind Warnings in Montana, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.